Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 11, 2011, 12:49 AM CDT for Castro County, Parmer County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 12:49 AM CDT (05:49 UTC)
- Expired
- May 11, 2011, 1:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Castro County, TX, Parmer County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.8 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3567 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS54 KLUB 110549
SVRLUB
TXC069-369-110615-
/O.NEW.KLUB.SV.W.0017.110511T0549Z-110511T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1249 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS.
NORTHWESTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 115 AM CDT
* AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES EAST OF LAZBUDDIE...OR 15 MILES
NORTHEAST OF MULESHOE...AND MOVING NORTHEAST AT 65 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DIMMITT...EASTER
AND SUMMERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3476 10200 3431 10239 3431 10258 3435 10264
3476 10253
TIME...MOT...LOC 0549Z 209DEG 57KT 3443 10246
$$3 follow-up statements
533
WWUS54 KLUB 110556
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1256 AM CDT WED MAY 11 2011
TXC069-369-110615-
/O.CON.KLUB.SV.W.0017.000000T0000Z-110511T0615Z/
PARMER TX-CASTRO TX-
1256 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CASTRO AND NORTHEASTERN PARMER COUNTIES UNTIL 115 AM CDT...
AT 1253 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED ON RADAR WITH
THE POTENTIAL FOR PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF
LAZBUDDIE...OR 11 MILES SOUTHWEST OF DIMMITT...MOVING NORTHEAST AT
45 MPH.
LAT...LON 3439 10233 3437 10249 3444 10260 3476 10253
3476 10200
TIME...MOT...LOC 0555Z 209DEG 37KT 3446 10244
$$441
WWUS54 KLUB 110602
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
102 AM CDT WED MAY 11 2011
TXC069-369-110615-
/O.CON.KLUB.SV.W.0017.000000T0000Z-110511T0615Z/
PARMER TX-CASTRO TX-
102 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CASTRO AND NORTHEASTERN PARMER COUNTIES UNTIL 115 AM CDT...
AT 1257 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING PING
PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF DIMMITT...MOVING NORTHEAST AT
45 MPH.
LAT...LON 3441 10231 3442 10246 3447 10259 3476 10253
3476 10200
TIME...MOT...LOC 0602Z 209DEG 37KT 3452 10239
$$239
WWUS54 KLUB 110608
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
108 AM CDT WED MAY 11 2011
TXC069-369-110615-
/O.CON.KLUB.SV.W.0017.000000T0000Z-110511T0615Z/
PARMER TX-CASTRO TX-
108 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CASTRO AND NORTHEASTERN PARMER COUNTIES UNTIL 115 AM CDT...
AT 105 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DIMMITT...MOVING NORTHEAST AT 45
MPH.
LAT...LON 3452 10222 3449 10242 3456 10257 3476 10253
3476 10200
TIME...MOT...LOC 0608Z 209DEG 37KT 3458 10236
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:40 AM CDT, 9 minutes earlier.
Area forecast discussion, May 11, 12:40 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1240 AM CDT WED MAY 11 2011 .UPDATE... QUICK FORECAST/GRID UPDATE OUT TO ACCOUNT FOR SCATTERED CONVECTION OVER THE WESTERN FA. LAPS AND SPC MESOANALYSIS SHOWING 2 KJ/KG IN ADVANCE OF THIS CONVECTION...A CONTINUED UPWARD TREND AND INTERMITTENT SEVERE UPDRAFTS MAY OCCUR. && .FIRE WEATHER... RISK OF LIGHTNING INITIATED FIRE WILL BE HIGH...AND GUSTS FROM STORMS COULD PROVE VERY PROBLEMATIC/DANGEROUS. && .PREV DISCUSSION... /ISSUED 1157 PM CDT TUE MAY 10 2011/ AVIATION... STORMS ARE DEVELOPING WEST OF KLBB TERMINAL AND MAY IMPACT THE TAF SITE AROUND 08Z. HOWEVER...CONFIDENCE IS LOW ON WHETHER THE STORMS WILL IMPACT THE TERMINAL AREA OR NOT AS WELL AS WHEN THE BEST TIMING WILL BE. THERE IS ALSO A CHANCE THAT MVFR CEILINGS COULD DEVELOP OVERNIGHT AT BOTH TAF SITES AS GUSTY SOUTHEASTERLY WINDS HELPS TO PULL LOW-LEVEL MOISTURE INTO THE REGION. STORMS AND CLOUDS WILL RAPIDLY PUSH EAST BY SUNRISE AS DRY AIR PUSHES INTO THE REGION. STRONG WESTERLY WINDS NEAR 30 KTS ARE EXPECTED BY LATE MORNING TOMORROW AT BOTH TERMINALS...AND PERIODS OF BLOWING DUST WITH VFR VISIBILITIES COULD DEVELOP AT KLBB. JORDAN PREV DISCUSSION... /ISSUED 941 PM CDT TUE MAY 10 2011/ UPDATE... SURFACE ANALYSIS CONTINUES TO SHOW THE DRYLINE MAKING RAPID PROGRESS TO THE WEST THIS EVENING. 00Z UPPER AIR DATA CONTINUES TO INDICATE THE CLOSED LOW JUST WEST OF THE FOUR CORNERS WITH A STRONG JET AT 250 HPA STARTING TO EDGE EASTWARD INTO THE REGION. SATELLITE IMAGERY INDICATES CONTINUED MID-LEVEL CLOUD DECK OVER THE BIG BEND INTO SOUTHEAST NEW MEXICO WHICH MAY HINT AT WEAK LIFT OVER THIS AREA AND THIS MAY BE ENOUGH TO SPARK SOME SHOWERS AND STORMS ALONG THE DRYLINE. LATEST 00Z MODEL DATA MAKING IT IN INDICATES THE DRYLINE WILL PUSH TO ALONG THE TX/NM STATE LINE BY SUNRISE AND THE RUC CONTINUES TO DEVELOP A BAND OF CONVECTION ALONG THE DRYLINE AROUND MIDNIGHT. NAM HAS BACKED OFF ON THE AMOUNT OF CONVECTION BUT CONTINUES TO HINT AT A POSSIBILITY OF SOME ISOLATED STORMS. CONFIDENCE IS NOT ALL THAT HIGH ON STORMS BEING ABLE TO INITIATE BUT WILL HANG ON TO THE SLIGHT CHANCE OF POPS JUST IN CASE. LATEST MODEL DATA CONTINUES TO INDICATE CRITICAL FIRE WEATHER CONDITIONS TOMORROW AND HAVE GONE AHEAD AND REMOVED THE RED FLAG FOR TODAY AND UPGRADED THE WATCH FOR WEDNESDAY. WILL ALSO DO SOME WORK UPDATING GRAPHICAL PRODUCTS WITH UPDATED GRIDS AND TEXT PRODUCTS ALREADY OUT. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 78 45 78 49 / 0 0 0 0 10 TULIA 50 81 46 78 50 / 0 0 0 0 0 PLAINVIEW 50 83 48 78 51 / 0 0 0 0 10 LEVELLAND 50 84 49 82 52 / 0 0 0 0 10 LUBBOCK 51 85 50 80 52 / 0 0 0 0 10 DENVER CITY 46 84 50 83 53 / 0 0 0 0 10 BROWNFIELD 48 86 50 83 53 / 0 0 0 0 10 CHILDRESS 53 86 50 81 55 / 0 0 0 0 0 SPUR 52 89 51 81 55 / 0 0 0 0 0 ASPERMONT 54 90 53 82 58 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 20
Hazardous weather outlook, May 10, 11:15 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1115 AM CDT TUE MAY 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING GENERALLY ALONG AND EAST OF A LINE FROM TAHOKA TO MEMPHIS. IF ANY STORMS DEVELOP...SOME COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING ACROSS ALL OF THE SOUTH PLAINS AREA WITH HOT WEATHER...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...GENERALLY IN THE ROLLING PLAINS. EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE IN LUBBOCK. GOEHRING
In the hours before
Special weather statement, May 10, 11:15 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1115 PM CDT TUE MAY 10 2011 TXZ033-110445- COCHRAN- 1115 PM CDT TUE MAY 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN COUNTY... AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 13 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JORDAN
Special weather statement, May 10, 11:48 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1148 PM CDT TUE MAY 10 2011 TXZ027-028-033-034-110545- BAILEY-COCHRAN-HOCKLEY-LAMB- 1148 PM CDT TUE MAY 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...HOCKLEY...LAMB AND BAILEY COUNTIES... AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 40 MPH. OTHER STRONG STORMS WERE LOCATED NORTH OF MORTON AND NORTHWEST OF MULESHOE...ALSO MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORMS HAVE PASSED. JORDAN
Special weather statement, May 11, 12:26 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1226 AM CDT WED MAY 11 2011 TXZ021-110600- PARMER- 1226 AM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY... AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF FRIONA...OR NEAR RHEA...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:24 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
| May 11, 12:25 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 35 min |
| May 11, 3:02 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 58 min |
| May 11, 3:42 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 63 min |
| May 11, 4:30 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 12 more | 15 hr |
| May 11, 4:59 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 61 min |
| May 11, 5:16 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 59 min |
| May 11, 5:49 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock, Motley | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.